I have had Botox in my forehead and now find the skin appears looser, almost saggy. Could this be a side effect of botox?
Is Saggy Skin a Side Effect of Botox?
Doctor Answers (4)
Botox paralyzes the muscle supporting the skin
Botox works by paralyzing the underlying muscle which relaxes the tension on the overlying skin. The intended effect is to reduce wrinkles. However, the muscles also support the skin. So if too much Botox is injected or if you have poor support for your skin at baseline, then the use of Botox can lead to loose skin. If you go to someone with experience in Botox injections, then they should be able to give you a complete examination and give you a good idea of what to expect with Botox injections. Good luck.
Botox and Saggy Skin
Hi Booties in the UK,
The Botox that you received in your forehead has weakened the frontalis muscle which is responsible for lifting your eye brows. Without its help, the eye brows along with the forehead are unable to elevate, giving the appearance of sagging skin.
When that happens to say Nicole Kidman, the sagging is not quite as noticeable as it is when it happens to you or me.
That sagging skin when on the upper eye lid is best corrected by a skin excision blepharoplasty which will take years off the patient's appearance. Speak with your injecting physician to avoid the same effect in the future, or get your records to your carefully chosen new injecting physician.
So when that skin is sagging down to your Booties in the UK, seek out your neighborhood facial plastic, plastic, or opthalmo-plastic surgeon for evaluation.
Dr. P Booty
We use Botox to get rid of wrinkles. The reason we get wrinkles is because of aging skin. The skin loses collagen and elastin as well as thickness and cohesiveness. These changes due to aging as well as sun damage lead to wrinkles. As the skin develops wrinkles but still has moderate to good tone Botox is an excellent method to reduce the appearance of wrinkles.
Unfortunately, there is a point where the skin loses enough tone that the Botox will result in sagging of the skin. This becomes very apparent in the brow area where the brows can fall substantially after Botox resulting in low brows and excess skin of the upper lids.
So it may be time for another procedure instead of Botox.
You might also like...
Saggy skin and Botox
If prior to your Botox injections, the muscles of the forehead were constantly working to keep your eyebrows and eyelids up, Botox can make it appear as though the skin of the forehead is sagging because the skin itself sits lower on the forehead. Botox affects the underlying muscle, however, and has no effect on the tendency for the skin to stretch.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.